Alert archive / New Mexico / Red Flag Warnings in 2008
Red Flag Warning 40, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at May 26, 2008, 7:26 AM MDT for 7 counties in New Mexico. It took effect at May 26, 2008, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2008, 7:26 AM MDT (13:26 UTC)
- In effect from
- May 26, 2008, 12:00 PM MDT
- Expired
- May 26, 2008, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM
The radar
The El Paso radar (KEPZ), 98 km from the middle of the area, began a volume at 13:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 1.4 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2679 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KEPZ 261326 RFWEPZ RED FLAG WARNING NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 726 AM MDT MON MAY 26 2008 ...RED FLAG WARNING IS IN EFFECT FROM NOON TODAY THROUGH 8 PM MDT THIS EVENING FOR THE SACRAMENTO MOUNTAINS AND THE SOUTH CENTRAL AND SOUTHWEST LOWLANDS OF NEW MEXICO FOR THE COMBINATION OF HIGH FIRE DANGER WITH STRONG WINDS AND LOW HUMIDITIES... .DEEP SOUTHWEST FLOW ALOFT AND AT THE SURFACE WILL BRING VERY DRY AIR INTO THE REGION TODAY. A DEVELOPING SURFACE LOW TO OUR EAST WILL CREATE BREEZY AFTERNOON CONDITIONS. SINGLE DIGIT RELATIVE HUMIDITY AND STRONG WINDS COMBINED WITH VERY HIGH TO EXTREME FIRE DANGER RATINGS WILL CREATE CRITICAL FIRE CONDITIONS ACROSS THE SOUTHERN NEW MEXICO LOWLANDS AS WELL AS THE SACRAMENTO MOUNTAINS. WINDS WILL DIMINISH WITH SUNSET BUT NIGHTTIME RELATIVE HUMIDITY RECOVERIES ARE NEXT EXPECTED TO BE SOMEWHAT POOR TONIGHT. NMZ111>113-262130- /O.NEW.KEPZ.FW.W.0040.080526T1800Z-080527T0200Z/ SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS- 726 AM MDT MON MAY 26 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. RELATIVE HUMIDITY DROPPING TO WELL BELOW 15 PERCENT...SUSTAINED WIND SPEEDS OF 20 MPH OR HIGHER WITH GUSTS TO NEAR 30 MPH...AND VERY HIGH TO EXTREME FIRE DANGER ARE EXPECTED THIS AFTERNOON AND EARLY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE COGNITIONS WILL CREATE EXTREME FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ BIRD
1 follow-up statement
000 WWUS84 KEPZ 261330 RFWEPZ RED FLAG WARNING NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 730 AM MDT MON MAY 26 2008 ...RED FLAG WARNING IS IN EFFECT FROM NOON TODAY THROUGH 8 PM MDT THIS EVENING FOR THE SACRAMENTO MOUNTAINS AND THE SOUTH CENTRAL AND SOUTHWEST LOWLANDS OF NEW MEXICO FOR THE COMBINATION OF HIGH FIRE DANGER WITH STRONG WINDS AND LOW HUMIDITIES... .DEEP SOUTHWEST FLOW ALOFT AND AT THE SURFACE WILL BRING VERY DRY AIR INTO THE REGION TODAY. A DEVELOPING SURFACE LOW TO OUR EAST WILL CREATE BREEZY AFTERNOON CONDITIONS. SINGLE DIGIT RELATIVE HUMIDITY AND STRONG WINDS COMBINED WITH VERY HIGH TO EXTREME FIRE DANGER RATINGS WILL CREATE CRITICAL FIRE CONDITIONS ACROSS THE SOUTHERN NEW MEXICO LOWLANDS AS WELL AS THE SACRAMENTO MOUNTAINS. WINDS WILL DIMINISH WITH SUNSET BUT NIGHTTIME RELATIVE HUMIDITY RECOVERIES ARE NEXT EXPECTED TO BE SOMEWHAT POOR TONIGHT. NMZ111>113-270200- /O.CON.KEPZ.FW.W.0040.080526T1800Z-080527T0200Z/ SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS- 730 AM MDT MON MAY 26 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. RELATIVE HUMIDITY DROPPING TO WELL BELOW 15 PERCENT...SUSTAINED WIND SPEEDS OF 20 MPH OR HIGHER WITH GUSTS TO NEAR 30 MPH...AND VERY HIGH TO EXTREME FIRE DANGER ARE EXPECTED THIS AFTERNOON AND EARLY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE COGNITIONS WILL CREATE EXTREME FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ BIRD
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at May 26, 3:28 AM MDT, 3 hours 58 minutes earlier.
Area forecast discussion, May 26, 3:28 AM MDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 328 AM MDT MON MAY 26 2008 .SYNOPSIS... A SOUTHWEST FLOW ALOFT WILL MAINTAIN DRY AND WARM CONDITIONS ACROSS THE AREA TODAY AND TOMORROW. ON WEDNESDAY A FRONT WILL MOVE INTO THE REGION THAT WILL ALLOW MOISTURE TO MOVE INTO THE AREA AND GENERATE A CHANCE FOR SHOWERS AND THUNDERSTORMS FOR WEDNESDAY AND THURSDAY. A DRY SOUTHWEST FLOW WILL RETURN ON FRIDAY AND NEXT WEEKEND WITH VERY WARM DAY TIME TEMPERATURES AROUND 100 EXPECTED. && .DISCUSSION... A SOUTHWEST FLOW PATTERN WILL CONTINUE OVER THE FORECAST AREA TODAY AND TOMORROW. WARM TEMPERATURES AND DRY CONDITIONS WILL PERSIST. WINDS WILL INCREASE THIS AFTERNOON AS A LEE TROUGH EAST OF THE AREA TIGHTENS THE PRESSURE GRADIENT ACROSS THE STATE. WINDS WILL NOT BE QUITE AS STRONG ON TUESDAY AS THE SOUTHWEST FLOW BEGINS TO WEAKEN. THE PATTERN WILL CHANGE ON WEDNESDAY AS HIGH PRESSURE ALOFT BEGINS TO BUILD OVER THE AREA AND A FRONT PUSHES DOWN FROM THE GREAT PLAINS SHIFTS WINDS AROUND TO THE EAST. LOW LEVEL MOISTURE WILL BE ABLE TO FLOW INTO THE AREA BEHIND THE FRONT BY EARLY WEDNESDAY. THE ATMOSPHERE WILL BECOME INCREASINGLY MORE MOIST AND UNSTABLE BY WEDNESDAY AFTERNOON WITH A CHANCE OF SHOWERS AND THUNDERSTORMS POSSIBLE...ESPECIALLY OVER THE HIGHER TERRAIN AND ALONG THE FRONTAL BOUNDARY. A CHANCE FOR THUNDERSTORMS WILL CONTINUE ON THURSDAY AS THE MOISTURE LINGERS OVER THE AREA. MODEL SOUNDINGS INDICATE A VEERING PROFILE OVER THE REGION THAT WILL AID STRONGER THUNDERSTORM DEVELOPMENT IF ENOUGH MOISTURE IS PRESENT. DRY CONDITIONS WILL RETURN TO THE AREA ON FRIDAY AS A STRENGTHENED SOUTHWEST FLOW PUSHES THE MOISTURE BACK TO THE EAST. DAY TIME TEMPERATURES WILL WARM TO WELL ABOVE NORMALS FOR FRIDAY THROUGH SUNDAY WITH THE DESERT LOWLANDS LIKELY TO SEE 100 DEGREE TEMPERATURES. && .AVIATION...VALID 26/12Z-27/12Z VFR CONDITIONS THROUGH THE PERIOD. SOME TURBULENCE VICINITY OF AREA MTNS THIS AFTERNOON. && .FIRE WEATHER... A DRY SOUTHWEST FLOW ALOFT WILL CONTINUE THROUGH TUESDAY WITH VERY LOW RELATIVE HUMIDITY MINIMUMS AND MODERATELY STRONG WINDS IN THE AFTERNOON. WIND SPEEDS WILL APPROACH RED FLAG CRITERIA THIS AFTERNOON BUT MAY NOT BE SUSTAINED LONG ENOUGH TO MEET THE 3 HOUR REQUIREMENT. WIND SPEEDS WILL BE LESS ON TUESDAY AS A RESULT OF A WEAKENED PRESSURE GRADIENT. AN INFLUX OF LOW LEVEL MOISTURE ON WEDNESDAY WILL RAISE HUMIDITIES AND GENERATE A SLIGHT CHANCE OF AFTERNOON AND NIGHT TIME THUNDERSTORMS WEDNESDAY AND THURSDAY. DRY CONDITIONS WILL RETURN ON FRIDAY AS THE MOISTURE RETREATS TO THE EAST. DRY CONDITIONS...VERY WARM TEMPERATURES...AND VERY LOW HUMIDITIES WILL OCCUR NEXT WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 92 63 94 63 95 / 0 0 0 0 10 SIERRA BLANCA TX 89 57 91 58 92 / 0 0 0 0 20 LAS CRUCES 92 59 94 60 95 / 0 0 0 0 10 ALAMOGORDO 90 57 92 58 93 / 0 0 0 0 20 CLOUDCROFT 68 43 70 43 71 / 0 0 0 0 20 TRUTH OR CONSEQUENCES 90 57 92 58 93 / 0 0 0 0 10 SILVER CITY 82 50 85 50 87 / 0 0 0 0 10 DEMING 91 57 94 58 95 / 0 0 0 0 10 LORDSBURG 89 57 93 58 95 / 0 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 04/04
Nearby
Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.